Heparin-induced thrombocytopenia (HIT) is an immune adverse drug-induced reaction characterized by thrombocytopenia and paradoxical thrombosis. HIT is induced by heparin dependent IgG antibodies that bind the PF4 factor and activate platelets. The pathophysiology of HIT is complex, involving platelet activation, the activation of coagulation cascade, and endothelial dysfunction. Clinical suspicion f HIT can be confirm by using two different types of laboratory assay: a platelet activation assays and immunoassays for detection of PF4-heparin antibodies. These latter are most frequently used in clinical practice due to their wide availability. The clinical picture includes severe thrombocytopenia, typically developing between days 4 to day 10 from the exposure to heparin, followed by venous or arterial thrombosis. The most frequent clinical presentations are deep venous thrombosis and pulmonary embolism, however patients affected by cardiovascular disease can develop embolic stroke, recurrent myocardial infarction and arterial thrombosis. The management of HIT includes discontinuation of any kind of heparin drugs, including heparin flushes. Recent 2012 practice guidelines from the ACCP recommended the administration of directs thrombin inhibitors and factor Xa inhibitors in patients with acute HIT and in patients with heparin-induced antibodies even in absence of thrombocytopenia and thrombosis.
Attenzione! Scheda prodotto non ancora validata dall'Ateneo
|Data di pubblicazione:||2014|
|Titolo del libro:||RECENT ADVANCES IN CARDIOLOGY|
|Tutti i curatori:||José Milei and Giuseppe Ambrosio|
|Nome editore:||Nova Science Publishers, Inc.|
|Appare nelle tipologie:||Capitolo/Saggio|
File in questo prodotto:
I documenti presenti in Iris Unimore sono rilasciati con licenza Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia, salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris